Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes increased heart rate and pain in left rib?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 359 Questions
Question
I am a 37 year old female, overweight, smoke about 4 cigarettes a day, bulimia, depression, and some anxiety. I acquired some type of bacterial infection in May based on my blood work. I actually went in to the doctor because I was having a difficult time while standing. I was sweating, lightheaded, and had nausea. I started taking my blood pressure with my home machine and my blood pressure was slightly elevated, however my heart rate was between 140 and 160 while I was barely doing anything. While at the doctor's office sitting doing nothing my heart rate was 120. He did an EKG which was normal, just fast. He told me that the infection was probably the reason why my heart rate was so high. I was on 3 different courses of antibiotics, and now finally my fever seems to have resolved in the last couple of days. My last dose was yesterday morning. My doctor had put me on Metoprolol 25mg once daily to lower my heart rate, however I still have a resting heart rate of usually 90-110. I have been having intermittent chest pain in the middle of my chest for the past two days. It is not severe, and only lasts a few seconds at a time, although sometimes it seems to pulse for a couple of minutes. I have had a severe pain in my left abdomen right under my ribcage for about 2 weeks which is also intermittent. However, this morning I have noticed that that pain seems to worsen when I breathe in, but not every time I breath in. Is this something I should wait out to see if it gets better, or do I need to go see my doctor today? I probably wouldn't be too worried about it if I hadn't already been battling this infection. The doctor was never sure what the source of my infection was.
I ended up going to the doctor today, and I have an appointment to see a cardiologist tomorrow. I had tachycardia again at the doctor's office today and my EKG showed something that could suggest a problem with my lungs. Otherwise my heart rhythm was normal. What could this problem be?
Posted Thu, 7 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. J Kingson John David 14 hours later
Brief Answer:
Lung infection could be reason for pain under left

Detailed Answer:
Hi friend
Thanks for using Healthcare Magic

I read your query and i will help you to know reason for increased heart rate and pain in left rib

Firstly , increase in heart rate despite of metaprolol can be due to anxiety or ineffective dosage of drug .. your physician started with lower dosage and there is no harm in increasing dosage under doctors guidance.
also bacterial infection lasting for past few days can also increase heartrate .. probably pneumonia or lung infection like pleuritis can cause intermittent pain in sternum and left lower rib.
I suggest you to take Xray chest PA view to know much on lung problems.

Second probable cause for abdomen pain is gastritis . I suggest you to take antacids to relieve pain . Avoid oily and fatty foods. but do not be depressed and should not skip food .
Drink enough liquids.
There is nothing to worry about your present health problems.

Please do accept this answer if you have no more doubts.
Thank you.
Dr. J. Kingson John David
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor